Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 261, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 29, 2005, 4:57 PM CDT for Gage County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 29, 2005, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS THROUGHOUT THE FORECAST. THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85 DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA. OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15 DEG C. THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND -TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO MN...CNTRL AND ERN IA AND IL. MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85 PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI. HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Jun 29, 4:45 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT WED JUN 29 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-301000- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. NEZ011-012-015>018-030>033-042-043-050-065-301000- ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- SEWARD-STANTON-THURSTON-WAYNE- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOBERT
In the hours before
Local storm report, Jun 29, 4:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL FAIRBURY 40.14N 97.18W
06/29/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:19 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 41 min |
| Jun 29, 4:47 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 32 min |
| Jun 29, 4:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 65 min |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 45 min |
| Jun 29, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 64 min |
| Jun 29, 5:32 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 58 min |
| Jun 29, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 45 min |
| Jun 29, 5:52 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 53 min |
| Jun 29, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 43 min |
| Jun 29, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 47 min |
| Jun 29, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 41 min |
| Jun 29, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Otoe | 41 min |
| Jun 29, 6:55 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 25 min |
| Jun 29, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 60 min |
| Jun 29, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.